MAUDE Adverse Event Report: MERZ NORTH AMERICA DESCRIBE TRANSPARENT PFD PATCH; TRANSPARENT PATCH FOR USE IN TREATMENT OF TATTOOS

MERZ NORTH AMERICA DESCRIBE TRANSPARENT PFD PATCH; TRANSPARENT PATCH FOR USE IN TREATMENT OF TATTOOS
Model Number 5035837
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Scarring (2061)
Date of Event 08/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This case was assessed as reportable to the fda as the event, permanent scar, was deemed to meet serious injury criteria.The device history record for describe transparent pfd patch lot 17f097 was reviewed.A lot search was conducted on the reported lot and no similar events were noted.No non-concormances were noted that would have contributed to this event.
 
Event or Problem Description
This spontaneous report was received from a registered nurse at a laser center and concerns a female patient who is a technician at the office who was using a laser and the describe patch on (b)(6) 2018.Medical history and concomitant medications not reported.During the procedure, the technician removed her goggles and performed the last laser pass without them.She could not see clearly and noted some type of reflection off of the patch.She was seeing dark spots.The patient presented to an ophthalmologist (also reported as an optometrist) for evaluation.Follow up information was received from the reporter via telephone on (b)(6) 2018: the patient has continued to see a retina specialist.Her symptoms are improving with time.Follow up information was received from the reporter via fax on (b)(6) 2018: the patient's initials and age were provided.Medical history reported as negative.Patient is a fitzpatrick skin type ii.The (b)(6) -year-old patient/laser technician removed her goggles during a tattoo removal procedure to observe a pulse through the describe pfd patch, which was being used with a q switch laser.She felt a "pop" in her eye (side not specified) and, shortly thereafter, developed blurry and foggy vision.The patient had an eye exam (not further specified), which confirmed laser impact to the retina in the foveal region of the eye.Per the reporter, the laser impact would have to be from reflection from the patch surface.At no time was the laser aimed at the eye and no direct impact to the eye occurred.The laser only targeted the tattoo and patch on the patient being treated at the time.Lot number reported as 17f0497.Treatment reported as none.Causality reported as "unsure but highly suspicious of role patch played in injury." follow up information was received from the reporter via telephone on (b)(6) 2018: medical history negative for abnormal vision or the need for visual aids such as reading glasses.It is unknown if the describe pfd patch was wavy or otherwise changed at the time of use.The patient/laser technician removed her goggles during the procedure to "get a better look" at the procedure site, because she had difficulty seeing it through the patch with the goggles on and performed the last pass.The patient/laser technician felt the impact of the laser.It happened very quickly, like a camera flash (not a spark).She blinked multiple times but could not adjust her vision and was seeing spots.The patient saw an optometrist, then a retinal specialist.During exam, "there was a hemorrhage and there is a little scar".The reporter did not know the exact anatomy/location of these.The scar is permanent.Treatment reported as none.The patient/laser technician continues to have blurry vision and has been wearing reading glasses.

Brand Name
DESCRIBE TRANSPARENT PFD PATCH
Common Device Name
TRANSPARENT PATCH FOR USE IN TREATMENT OF TATTOOS
Manufacturer (Section D)
MERZ NORTH AMERICA
13900 w. grandview parkway
sturtevant WI 53177
MDR Report Key7911702
Report Number3013840437-2018-00001
Device Sequence Number1449808
Product Code PKO
UDI-Device Identifier00186295000359
UDI-Public(01)00186295000359(11)17609(17)190609(10)17F0497
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K150212
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/09/2019
Device Model Number5035837
Device Catalogue Number5035837
Device Lot Number17F0497
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/20/2018
Initial Report FDA Received Date09/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age41 YR